Universidad Complutense de Madrid
E-Prints Complutense

Polynomial convergence of sequences in Banach spaces.

Impacto

Downloads

Downloads per month over past year



Bombal Gordón, Fernando and Fernández Unzueta, M. (2000) Polynomial convergence of sequences in Banach spaces. Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales., 94 (1). pp. 9-13. ISSN 1137-2141

[img] PDF
Restringido a Repository staff only

177kB

Official URL: http://www.rac.es/4/4_7_1.php?pid=Revistas:REV_20091030_01548&pageNum=2


URLURL Type
http://www.rac.es/0/0_1.phpOrganisation


Abstract

Let E be a (complex) Banach space and n be a positive integer, and denote by P( n E) the space of all n -homogeneous polynomials on E . The authors say that E has the m -FJ property (m -Farmer-Johnson property) if, whenever (x n ) n is a sequence in E which converges weakly to x in E and P(x n ) converges to P(x) for all P∈P( m E) , then Q(x n ) converges to Q(x) for all Q∈P( k E) for all k , 1≤k≤m . If all m -homogeneous polynomials are weakly sequentially continuous, then E has the m -FJ property. Using this observation, the authors give an alternative proof of the result that if E is a Banach space such that every m -homogeneous polynomial on E is weakly continuous on bounded sets then every k -homogeneous polynomial, 1≤k≤m , is weakly continuous on bounded sets [C. Boyd and R. A. Ryan, Arch. Math. (Basel) 71 (1998), no. 3, 211–218;]. It is shown that the m -FJ property is equivalent to the condition that, whenever y∈E and (x n ) n is a sequence in E which converges weakly to x in E and moreover P(x n ) converges to P(x) for all P∈P( m E) , then P(x n +y) converges to P(x+y) for all P∈P( m E) .
The main result of the paper is the following: Let E be a Banach space with an unconditional decomposition E=∑ ∞ k=1 E k . Suppose each E k is a Banach space such that, if (x n ) n is a sequence in E k with the property that whenever x n converges weakly to x and P(x n ) converges to P(x) for all P∈P( m E k ) , then x k converges in norm to x . Then E has the m -FJ property. If J denotes the James space, a corollary to the main theorem is that the space (∑⊗J) l p , 1≤p<∞ , has the m -FJ property for every integer m .


Item Type:Article
Uncontrolled Keywords:polynomials on Banach spaces; unconditional Schauder decomposition
Subjects:Sciences > Mathematics > Algebra
ID Code:20075
Deposited On:22 Feb 2013 14:24
Last Modified:02 Aug 2018 08:35

Origin of downloads

Repository Staff Only: item control page